MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.

CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.
Model Number 26-1221
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been reported that the device will be returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the affiliate, a perforator failed to disengage, perforating the dura.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The perforator was visually inspected.The unit was received with a torn product label and damaged blue sleeve.All damage was deemed to be unrelated to the manufacturing process.Functional testing was then performed.A series of holes were drilled per the test method.No issues were found.The device functioned as intended.A review of manufacturing records could not be reviewed, as no lot information was provided.Based on the results of the investigation, the reported issue could not be confirmed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.

Brand Name
CODMAN DISPOSABLE PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACC.
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7731306
Report Number1226348-2018-10518
Device Sequence Number2541601
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public(01)10886704005100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26-1221
Device Catalogue Number26-1221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/27/2018
09/28/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/22/2018
10/04/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;